Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2006, 1:57 PM MST for Pima County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 1:57 PM MST (20:57 UTC)
- Expired
- Aug 8, 2006, 3:00 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 178 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 082102 FFWTWC AZC019-082300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 157 PM MST TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 400 PM MST * AT 157 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS WEST CENTRAL PIMA COUNTY...ESPECIALLY NEAR ORGAN PIPE NATIONAL MONUMENT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKEVILLE AND GU VO. AT 157 PM MST...A RAINFALL GAGE IN ORGAN PIPE NATIONAL MONUMENT REPORTED 0.97 INCHES HAD FALLEN IN ONLY 25 MINUTES. RAINFALL RUNOFF WILL BE SWIFT AND WILL FILL NORMALLY DRY WASHES AND ROADWAY DIPS WITH RUNNING WATER. MOTORISTS...ESPECIALLY THOSE TRAVELING ALONG HIGHWAY 85 SOUTH OF WHY SHOULD EXERCISE CAUTION...AND NEVER ATTEMPT TO CROSS THROUGH RUNNING WATER OF UNKNOWN DEPTH. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3197 11310 3186 11274 3215 11214 3215 11305 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000
WGUS75 KTWC 082144
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST TUE AUG 8 2006
AZC019-082300-
PIMA AZ-
236 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR WEST
CENTRAL PIMA COUNTY...
AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS WEST
CENTRAL PIMA COUNTY...ESPECIALLY ALONG ROUTES 7 AND 34 NORTH OF
HIGHWAY 86 TOWARDS HICKIWAN. AN ESTIMATED RAINFALL BETWEEN 1.00 AND
2.00 INCHES HAS FALLEN IN THE WARNED AREA...WITH SWIFT WATER FLOWING
IN NORMALLY DRY WASHES AND ROADWAY DIPS. THE GU VO AND GUNSIGHT
WASHES WILL BOTH CONTINUE TO FILL WITH RAPIDLY RUNNING WATER.
MOTORISTS TRAVELING ALONG HIGHWAY 86 NEAR WHY AND ALONG HIGHWAY 85
IN WESTERN PIMA COUNTY SHOULD EXERCISE CAUTION AND NEVER ATTEMPT TO
CROSS THROUGH RUNNING WATER OF UNKNOWN DEPTH. THE WATER MAY BE TO
DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3197 11310 3186 11274 3201 11247 3197 11221
3215 11213 3251 11286 3249 11310 3217 11269
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 9:45 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 9:45 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY AND THE UPPER AIR DATA SHOWS THAT THERE IS A VERY WEAK DISTURBANCE BETWEEN EL PASO AND MIDLAND MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SOUTHEAST ARIZONA/SOUTHWEST NEW MEXICO. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE IS OVER SOUTHERN NEW MEXICO AND THE TEXAS BIG BEND. SO WHAT DOES THIS ALL MEAN FOR SOUTHEAST ARIZONA? WELL THE MODELS ARE PAINTING THAT THE LOWER DESERTS WEST OF TUCSON MAY BE THE FOCUS POINT LATER THIS EVENING WHERE FLASH FLOODING WILL BE AN ISSUE. THE DRY AIR EAST OF TUCSON MAY INHIBIT CONVECTION TODAY. THIS PUT TUCSON RIGHT IN THE MIDDLE. FOR NOW CURRENT FORECAST FOR THIS AFTERNOON LOOKS ON TRACK BUT WILL LIKELY MAKE SOME CHANGES FOR TONIGHT IN THE AFTERNOON PACKAGE AND FOCUS ON AREAS IN WESTERN/CENTRAL PIMA COUNTY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 8, 11:19 AM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1119 AM MST TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD NOGALES 31.36N 110.93W
08/07/2006 SANTA CRUZ AZ COUNTY OFFICIAL
AL HARRIS WASH AND VIA VERDE WASH OVERFLOWING ITS BANKS
IN NOGALES NEAR I-19. MI CASE TRAILER PARK AND VIA VERDE
SUB DIVISION FLOODED. MI CASE TRAILER PARK EVACUATED. AL
HARRISON WASH RETENTION BASIN WAS REPORTED TO HAVE
BREACHED. STREET FLOODING REPORTED THROUGHOUT NOGALES AS
WELL.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:15 PM MST | Flash Flood Warning | TWC | Santa Cruz | 60 min |
| Aug 7, 5:35 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 3:59 PM MST | Flash Flood Warning | TWC | Pima | 1 min |
| Aug 8, 4:30 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.